Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Wichita, KS

May 5, 20075 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 5, 2007, 2:41 AM CDT for 5 counties in Kansas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2007, 2:41 AM CDT (07:41 UTC)
Expired
May 5, 2007, 3:45 AM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 133 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 2:49 AM CDTTSTM WND GST 605 Ese Ellsworth, KS
May 5, 2:55 AM CDTTSTM WND GST 604 S Geneseo, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 1:30 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2984 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 050741
SVRICT
KSC053-105-113-159-169-050845-
/O.NEW.KICT.SV.W.0027.070505T0741Z-070505T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
241 AM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS.
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS.
  ELLSWORTH COUNTY IN CENTRAL KANSAS.
  WESTERN SALINE COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS.

* UNTIL 345 AM CDT.

* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO
  75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES NORTHEAST OF ELLSWORTH TO GENESEO TO 6 MILES SOUTH OF
  FREDERICK...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BROOKVILLE...BUSHTON...ELLSWORTH...FREDERICK...GENESEO...
  GLENDALE...KANOPOLIS...LORRAINE...MARQUETTE...WESTFALL...KANOPOLIS
  STATE PARK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3895 9818 3843 9847 3845 9780 3896 9768

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 050758
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
255 AM CDT SAT MAY 5 2007

KSC053-105-113-159-169-050845-
/O.CON.KICT.SV.W.0027.000000T0000Z-070505T0845Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-MCPHERSON KS-RICE KS-
255 AM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICE...NORTHWESTERN MCPHERSON...ELLSWORTH...WESTERN SALINE AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 345 AM CDT...

AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 65 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF 
WESTFALL...TO 6 MILES NORTH OF KANOPOLIS STATE PARK...TO 
GENESEO...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WESTFALL BY 305 AM CDT.
  NEAR MARQUETTE BY 315 AM CDT.

THE TOWN OF GLENDALE IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

60 MPH WINDS WERE REPORTED AT 249 AM CDT ROUGHLY 5 MILES SOUTHEAST 
OF ELLSWORTH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3895 9818 3843 9847 3845 9780 3896 9768

$$

KLEINSASSER
000 
WWUS53 KICT 050826
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT SAT MAY 5 2007

KSC113-159-050834-
/O.CAN.KICT.SV.W.0027.000000T0000Z-070505T0845Z/
MCPHERSON KS-RICE KS-
324 AM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR RICE AND MCPHERSON COUNTIES
HAS BEEN CANCELLED...

AT 316 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING WILL REMAIN NORTH OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR 
RICE AND MCPHERSON COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3895 9818 3859 9838 3860 9793 3860 9777
      3896 9768

$$

KSC053-105-169-050845-
/O.CON.KICT.SV.W.0027.000000T0000Z-070505T0845Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
324 AM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
WESTERN SALINE AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 345 AM CDT...

AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GLENDALE TO BROOKVILLE TO 7 
MILES SOUTHEAST OF KANOPOLIS STATE PARK...MOVING NORTHEAST AT 25 
MPH. 

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
ELLSWORTH...SOUTHEASTERN LINCOLN AND WESTERN SALINE COUNTIES...
INCLUDING THE TOWN OF GLENDALE.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3895 9818 3859 9838 3860 9793 3860 9777
      3896 9768

$$

KLEINSASSER
000 
WWUS53 KICT 050841
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
341 AM CDT SAT MAY 5 2007

KSC053-105-169-050851-
/O.EXP.KICT.SV.W.0027.000000T0000Z-070505T0845Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
341 AM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH...WESTERN SALINE AND
SOUTHEASTERN LINCOLN COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 337 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3895 9818 3859 9838 3860 9793 3860 9777
      3896 9768

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:00 PM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 4, 9:00 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT FRI MAY 4 2007

.MESO UPDATE...
SUPERCELLS (LEFT AND RIGHT MOVERS) CONTINUE TO MOVE/DEVELOP
NORTHEAST...WEST AND NORTH OF THE FORECAST AREA. SUPERCELLS WEST
OF THE FORECAST AREA SHOULD CONTINUE TO PROGRESS NORTHEAST AS THEY
MOVE INTO A MORE UNSTABLE AIRMASS. AMPLE LOW-LEVEL WIND SHEAR AND
RELATIVELY WEAK CONVECTIVE INHIBITION SHOULD POSE A CONTINUED
TORNADO THREAT THROUGH THE NEXT 2-3 HOURS...MAINLY WITH
RIGHT-MOVING SUPERCELLS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 709 PM CDT FRI MAY 4 2007/

MESO UPDATE...
TORNADO WATCH ISSUED UNTIL 2 AM FOR COUNTIES WEST OF I-135...NOT
INCLUDING WICHITA. CURRENTLY MONITORING TWO SUPERCELLS (RIGHT AND
LEFT MOVERS) PROGRESSING NORTHEAST ACROSS NORTHWEST
OKLAHOMA...THAT ARE NOW PROGRESSING WELL AWAY FROM THE DRYLINE.
GIVEN WEAK CONVECTIVE INHIBITION AMONGST VERY UNSTABLE
AIRMASS...DONT SEE ANY REASON FOR THESE CELLS TO NOT CONTINUE
PROGRESSING NORTHEAST AS THEY ENCOUNTER RICHER LOW-LEVEL
MOISTURE...AND MAYBE EVENTUALLY INTO SOUTHWEST PORTIONS OF THE
FORECAST AREA BY 9-10PM. ADDITIONALLY...MAY STILL SEE DEVELOPMENT
THIS EVENING FROM ROUGHLY HILL CITY THROUGH HAYS/RUSSELL AND GREAT
BEND. HOWEVER...THIS SCENARIO IS LOOKING A BIT LESS LIKELY AS
REGIONAL RADAR MOSAIC INDICATES A RETREATING DRY LINE...BUT THEY
ARENT OUT OF THE WOODS YET. REGARDLESS...INCREASING DEEP AND
LOW-LEVEL SHEAR BETWEEN 7-10 PM DUE TO BACKING SURFACE FLOW AND
INCREASING LOW-LEVEL JET SHOULD ENHANCE THE TORNADO THREAT
THROUGH 10 PM WITH ANY STORMS ACROSS THE AREA. WILL CONTINUE TO
MONITOR.

KLEINSASSER

AVIATION...
THUNDERSTORMS MAY EVENTUALLY MOVE/DEVELOP NORTHEAST INTO PORTIONS
OF CENTRAL AND SOUTH-CENTRAL KANSAS THIS EVENING. STILL TOO FAR
AWAY TO REALLY TIME OUT EXACTLY...HENCE VCTS WORDING FOR NOW.
OTHERWISE...ANTICIPATING IFR CEILINGS AND MVFR VISIBILITIES TO
ONCE AGAIN EVENTUALLY DEVELOP AFTER 06Z...AS DIURNAL COOLING SETS
IN. HOWEVER...WOULD BE SURPRISED TO SEE LIFR CONDITIONS...AS
BOUNDARY LAYER MIXING IS MUCH STRONGER TONIGHT THAN LAST NIGHT.
WILL MAKE TIMELY AMENDMENTS IF/WHEN NECESSARY.

KLEINSASSER

PREV DISCUSSION... /ISSUED 316 PM CDT FRI MAY 4 2007/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHERE THE FOCUS
OF CONVECTION WILL BE TONIGHT AND WHERE THE BEST CHANCES OF STORMS
WILL BE DURING THE REMAINDER OF THE WEEK.

TONIGHT:
LATEST VISIBLE IMAGERY AND SURFACE ANALYSIS SHOWING SEVERAL FOCUS
MECHANISMS THAT MAY PLAY A ROLE IN DEVELOPING CONVECTION LATE THIS
AFTERNOON. THE FIRST ONE IS JUST NOW GOING THROUGH WICHITA WITH THE
FLOW TURNING TO THE EAST ONCE THE BOUNDARY PASSES THROUGH. THIS
BOUNDARY IS MOVING THROUGH A RIPE ENVIRONMENT WITH CAPE VALUES
APPROACHING 3000J/KG. SHEAR PROFILES ARE ALSO VERY FAVORABLE FOR
SUPERCELLS WITH TORNADOES...BUT WE STILL HAVE ABOUT 80-100J/KG OF
CONVECTIVE INHIBITION. THE SECOND OBVIOUS FOCUS MECHANISM IS ACROSS
NORTHWEST KANSAS WHERE THE SURFACE BOUNDARY/DIFFERENTIAL HEATING
BOUNDARY CONTINUES TO LIFT NORTH. THIS AREA MAY END UP BEING THE
MOST ORGANIZED TONIGHT. LATEST WATER VAPOR LOOP/PROFILER DATA IS
ALSO SHOWING ABOUT 70-80KT JET STREAK MOVING THROUGH THE TEXAS
PANHANDLE. LATEST SURFACE ANALYSIS IS ALSO SHOWING THE DRY LINE
BECOMING VERY WELL DEFINED ACROSS SOUTHWEST KANSAS WITH MINIMAL
CONVECTIVE INHIBITION. THIS AREA IS ALSO UNDER THE INFLUENCE OF GOOD
DIFFLUENCE...WHICH COULD BE A FOCUS FOR SOME ISOLATED SUPERCELLS. WE
WILL HAVE WATCH THIS AREA THIS EVENING...BECAUSE ANY RIGHT MOVERS
WOULD AFFECT CENTRAL OR SOUTH CENTRAL KANSAS. WE HAVE LOWERED POPS
TONIGHT SINCE THE MAIN FOCUS LOOKS TO BE IN NORTHWEST KANSAS
TONIGHT. OTHERWISE...WE MAY SEE SOME MORE STRATOCUMULUS
REDEVELOPING DUE TO A GOOD STRONG LOW LEVEL JET.

SATURDAY-SATURDAY NIGHT:
THERE MAY BE A FEW SHOWERS OR STORMS IN THE MORNING IN CENTRAL
KANSAS DUE TO SOME MODEST MOISTURE TRANSPORT/ISENTROPIC
LIFT...ESPECIALLY IF THERE IS ANY LINGERING BOUNDARIES.
OTHERWISE...WE SHOULD SEE GOOD MIXING TAKE PLACE THROUGH THE DAY
WITH MOMENTUM TRANSFER VALUES POSSIBLY EXCEEDING 30KTS WHICH WILL BE
FAVORABLE FOR MOST OF US TO REACH WIND ADVISORY CRITERIA. WE ARE NOT
TOO KEEN ON CONVECTION CHANCES OVER OUR AREA...ESPECIALLY SINCE
THERE IS REALLY NO FOCUS MECHANISM TO KEY ON IN OUR FORECAST AREA.
WE HAVE BACKED OFF ON POPS SLIGHTLY TO REFLECT THIS. HOWEVER...WE
MAY HAVE TO WATCH WHEN THE CONVECTION FIRES ALONG THE DRY LINE. THE
REMAINDER OF THE NIGHT...WE WILL HAVE TO SEE HOW THINGS EVOLVES.
RIGHT NOW...WE BELIEVE THAT ANY OF THE SUPERCELL STORMS THAT GET
GOING ALONG THE DRY LINE MAY EVOLVE INTO A CLUSTER AND MOVE THROUGH
THE WESTERN SECTIONS OF THE FORECAST AREA DURING THE EVENING AND
OVERNIGHT WITH THE POTENTIAL FOR LARGE HAIL AND HIGH WINDS. WE WILL
HAVE A BETTER HANDLE ON THIS AS TIME GETS CLOSER.

SUNDAY-MONDAY:
THIS TIMEFRAME WILL BE HIGHLY DEPENDENT ON WHAT TAKES PLACE SATURDAY
NIGHT WITH ANY LINGERING OUTFLOW BOUNDARIES. THE MODELS ARE
GENERALLY IN AGREEMENT IN SHOWING THE SYNOPTIC BOUNDARY SETTING UP
OVER CENTRAL KANSAS. THIS BOUNDARY COULD SERVE AS A FOCUS FOR MORE
AREAS OF CONVECTION ON SUNDAY AND SUNDAY NIGHT. WE HAVE RAISED POPS
DURING THIS TIMEFRAME TO REFLECT THIS POTENTIAL. ON MONDAY THE
ECMWF/UKMET/GFS ARE ADVERTISING THE FRONTAL BOUNDARY SHIFTING
THROUGH THE FORECAST AREA DURING THE DAY WHICH COULD LIMIT OUR
CONVECTION CHANCES. WE HAVE KEPT OUR POPS ON THE CHANCE SIDE TO
REFLECT THIS.

TUESDAY-FRIDAY:
THE UPPER LEVEL TROF WILL CONTINUE HANG OVER THE NORTHERN ROCKIES AT
LEAST THROUGH WEDNESDAY. AS A RESULT...WE HAVE NOT MADE MANY CHANGES
AND KEPT OUR CHANCES OF THUNDERSTORMS IN THE PICTURE. THE MODELS ARE
SHOWING SOME UPPER LEVEL RIDGING TAKING PLACE LATE NEXT WEEK WHICH
MAY GIVE US A BREAK FROM THE RAIN.

AVIATION...

MVFR CONDITIONS ARE EXPECTED THROUGH THE EVENING HOURS TONIGHT. THE
BEST CHANCES FOR CONVECTION TO DEVELOP WILL BE ALONG AN AREA OF
CONVERGENCE NEAR HAYS AND DODGE CITY...AND THESE STORMS WOULD
PROPAGATE NORTHEASTWARD. THESE STORMS COULD AFFECT KRSL AND KGBD
THIS EVENING...WHILE OTHER SITES REMAIN DRY.

CEILINGS SHOULD LOWER TO IFR AND PERHAPS LIFR TONIGHT TOWARD
MIDNIGHT. SURFACE WINDS WILL REMAIN GUSTY OVERNIGHT AND THROUGH THE
DAY SATURDAY...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS WITH
A STRONG JET OVER THE FORECAST AREA.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  84  66  79 /  20  20  50  50
HUTCHINSON      67  84  65  77 /  30  20  60  50
NEWTON          67  84  66  79 /  20  10  50  50
ELDORADO        67  84  67  80 /  20  10  40  40
WINFIELD-KWLD   68  85  67  80 /  20  10  40  40
RUSSELL         67  84  65  76 /  40  40  70  60
GREAT BEND      67  84  65  77 /  40  30  70  60
SALINA          67  84  65  78 /  30  20  70  50
MCPHERSON       67  84  66  77 /  30  20  60  50
COFFEYVILLE     67  85  68  83 /  10  10  30  40
CHANUTE         67  84  68  82 /  10  10  30  40
IOLA            67  83  68  82 /  10  10  20  40
PARSONS-KPPF    67  85  68  83 /  10  10  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 4, 8:14 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT FRI MAY 4 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
814 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS MAY AFFECT LOCATIONS GENERALLY ALONG AND WEST
OF A LINE EXTENDING HILLSBORO TO EL DORADO TO ARKANSAS CITY BEFORE
MIDNIGHT. IF THESE STORMS DO MOVE INTO THE AREA THE PRIMARY THREATS
WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES. A FEW STRONG TO
POSSIBLY SEVERE STORMS MAY CONTINUE TO AFFECT PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT...WITH A CONTINUED THREAT
FOR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY AND SUNDAY...THERE IS A CHANCE OF SEVERE THUNDERSTORMS
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY ALONG AND WEST OF
INTERSTATE 135. THE THREAT FOR STRONG STORMS WILL THEN CONTINUE
MONDAY THROUGH WEDNESDAY ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THROUGH ABOUT 2 AM...GENERALLY ALONG
AND WEST OF A LINE EXTENDING FROM HILLSBORO TO EL DORADO TO ARKANSAS
CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/MBS/REC/ADK

In the hours before

Local storm report, May 5, 2:08 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
208 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TORNADO          3 NE HOLYROOD           38.62N 98.37W
05/05/2007                   ELLSWORTH          KS   LAW ENFORCEMENT

            OBSERVER REPORTED LARGE TREES UP-ROOTED AND POWER POLE
            BLOWN OVER.

&&

BRW
Local storm report, May 5, 2:09 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     DENSE FOG        CLAFLIN                 38.52N 98.54W
05/05/2007                   BARTON             KS   BROADCAST MEDIA

            KAKE NEWS REPORTED STRUCTURE DAMAGE AT K4 HWY AND MAIN.
            K4 IS CLOSED AT THIS TIME.

&&

BRW
Local storm report, May 5, 2:09 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TORNADO          CLAFLIN                 38.52N 98.54W
05/05/2007                   BARTON             KS   BROADCAST MEDIA

            KAKE NEWS REPORTED STRUCTURE DAMAGE AT K4 HWY AND MAIN.
            K4 IS CLOSED AT THIS TIME.

&&

BRW
Local storm report, May 5, 2:24 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
224 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     TORNADO          5 NE GREAT BEND         38.41N 98.74W
05/05/2007                   BARTON             KS   TRAINED SPOTTER

            SPOTTER REPORTED HIS ROOF TAKEN OFF HIS HOME. LARGE TREES
            AND POWER LINES DOWN.

&&

BRW
Local storm report, May 5, 2:28 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
228 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     FUNNEL CLOUD     4 N GENESEO             38.57N 98.15W
05/05/2007                   ELLSWORTH          KS   TRAINED SPOTTER

            OBSERVER REPORTING A POSSIBLE FUNNEL.

&&

BRW
Local storm report, May 5, 2:41 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
241 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TORNADO          CLAFLIN                 38.52N 98.54W
05/05/2007                   BARTON             KS   TRAINED SPOTTER

            TWO LARGE GRAIN ELEVATORS 40 FEET TALL BLOWN OVER AND
            SMASHED AGINST FRONT OF BUILDING.

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:08 PM CDTSevere Thunderstorm WarningICTBarton54 min
May 4, 9:49 PM CDTSevere Thunderstorm WarningICTRussell40 min
May 4, 10:22 PM CDTSevere Thunderstorm WarningICTLincoln27 min
May 4, 10:35 PM CDTSevere Thunderstorm WarningICTRussell31 min
May 5, 12:20 AM CDTTornado WarningICTBarton, Rice55 min
May 5, 12:38 AM CDTTornado WarningICTBarton37 min
May 5, 1:07 AM CDTTornado WarningICTBarton, Ellsworth, Russell53 min
May 5, 1:12 AM CDTTornado WarningICTBarton, Rice33 min
May 5, 1:49 AM CDTTornado WarningICTBarton, Ellsworth, Rice56 min
May 5, 2:03 AM CDTTornado WarningICTEllsworth, Rice42 min
May 5, 3:20 AM CDTSevere Thunderstorm WarningICTSaline55 min
May 5, 3:59 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more15 hr
May 5, 2:11 PM CDTSevere Thunderstorm WarningICTBarton, Russell52 min
May 5, 5:46 PM CDTSevere Thunderstorm WarningICTBarton, Reno, Rice29 min
May 5, 6:01 PM CDTTornado WarningICTBarton, Rice44 min
May 5, 6:33 PM CDTTornado Warning EmergencyICTBarton42 min
May 5, 6:54 PM CDTFlash Flood WarningICTBarton9 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.